MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: per the pi (product investigation) site, in june 15, 2021 they received the photos provided by the customer.Their investigation states that the johnson and johnson rapid response team (jnj sme group) evaluated the lens.The review from the r & d smes confirmed that the appearance of the iol through the slit lamp was consistent with lathe marks (and not diffractive rings).The complaint issue was confirmed and further investigation is required.A failure investigation will be initiated to evaluate this complaint.Based on the manufacturing records review, photo assessment via sme, and historical complaint review, there is an indication of a product quality deficiency.Due to this is a deficiency, then this complaint will be escalated for further investigation.Based on the failure investigation results, the potential/assignable root cause may have been associated to a miss in the final visual inspection which allowed this lens not meeting the acceptable machine line grading to be accepted.However, an employee visual inspection full certification was conducted related to the event reported and emphasized the visual inspection during the final product inspection process.The manufacturing process has clear instructions and controls to prevent units with the reported issue of lathe lines defect.This is low risk no further action is required.There are controls in-place and no additional similar cases were found, this will not be escalated to nc/capa/dra.Manufacturing record review: a search revealed that no other complaints were received for this production order.Based on the manufacturing records review, photo assessment via sme, and historical complaint review, there is an indication of a product quality deficiency.Due to this is a deficiency, then this complaint will be escalated for further investigation.Based on the failure investigation results, the potential/assignable root cause may have been associated to a miss in the final visual inspection which allowed this lens not meeting the acceptable machine line grading to be accepted.However, an employee visual inspection full certification was conducted related to the event reported and emphasized the visual inspection during the final product inspection process.The manufacturing process has clear instructions and controls to prevent units with the reported issue of lathe lines defect.This is low risk and no further action is required.There are controls in-place and no additional similar cases were found, this will not be escalated to nc/capa/dra.Conclusion: as a result of the investigation there is an indication of a product quality deficiency.However, this is low risk and no further action is required.There are controls in-place and no additional similar cases were found, this will not be escalated to nc/capa/dra.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the monofocal intraocular lens (iol) seemingly had diffractive rings.There was no intervention such as, incision enlargement, vitrectomy, or sutures.The iol was left implanted and therefore will not be returned.Per the customer no further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12164128
Report Number2648035-2021-08132
Device Sequence Number4052257
Product Code HQL
UDI-Device Identifier05050474531635
UDI-Public(01)05050474531635(17)250226
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1